MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100204
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the embolic coil damage noted during visual inspection of the returned product, this event meets the required criteria for mdr reporting.Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).Concomitant med products due to character limitation: neo meister cas (medikit) microcatheter, dcb2 detachment control box.(b)(6).(b)(4).[complaint conclusion]: as reported by a healthcare professional, during a coil embolization of a visceral splenic artery aneurysm, the 2mm x 4cm deltaxsft10 (dlx100204/s14100) thermo-mechanical coil would not advance through the introducer sheath.The coil was replaced, and the procedure was completed successfully without further incident.The surgery was not delayed due to the event.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to and after the event.The product was prepped and used according to the ifu.There was no difficulty experienced unsheathing the coil.A neo meister cas (medikit) microcatheter and dcb2 detachment control box were also used for the case.Patient information is unavailable.No further information was provided.The deltaxsft10 was returned for evaluation.The package label returned with device matches the complaint information.The device was partially unsheathed as indicated by the length of introducer proximal to the resheathing tool.The device positioning unit (dpu) core wire was kinked at approximately 3 cm, 23 cm, 65 cm, 95 cm, and 151 cm from the proximal end of the device.There was a slight kink at the beginning of the green section of the introducer.Blood was seen in the introducer.The device was returned with the embolic coil inside of the green introducer.The ball tip embolic coil was present and intact.The ball tip was observed to be covered by blood and rubbing against the inner wall of the introducer.Kinks were observed on the embolic coil.Blood was observed surrounding the articulating joint.The v-notch of the resheathing tool was seen undamaged.An attempt was made to advance the device; however, the embolic coil would not advance through the introducer and would bend against itself where it had sustained damage as well as the introducer inner wall.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint of impeded in introducer was confirmed.The embolic coil was significantly kinked and would not advance out from the introducer.The presence of blood at the distal end of the embolic coil, around the articulating joint, and in the introducer suggests that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance and indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.It is possible that the rotating hemostatic valve was over-tightened.The ifu warns against over-tightening the rhv around the introducer, as it may damage the introducer and/or the embolic coil and cause resistance during advancement of the device.Multiple kinks in the dpu core wire indicate excessive force during use.The kinked embolic coil is also most likely due to excessive force used trying to advance the device.100% of devices are inspected in-process for the ability to advance through the introducer and retract back as well as inspected for kinks and damage.Thus, it is unlikely that the device left the manufacturing facility with the observed damage.Impeded in introducer is a known potential product failure associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.With review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, based on the analysis it appears that procedural and handling factors addressed in the ifu may have contributed to the event and damages observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a visceral splenic artery aneurysm, the 2mm x 4cm deltaxsft10 (dlx100204/s14100) thermo-mechanical coil would not advance through the introducer sheath.The coil was replaced, and the procedure was completed successfully without further incident.The surgery was not delayed due to the event.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to and after the event.The product was prepped and used according to the ifu.There was no difficulty experienced unsheathing the coil.A neo meister cas (medikit) microcatheter and dcb2 detachment control box were also used for the case.Investigation of the returned product revealed that the embolic coil was kinked.No further information was provided.

Brand Name
DELTAXSFT10 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7893911
Report Number3008114965-2018-00742
Device Sequence Number2366115
Product Code KRD
UDI-Device Identifier10886704077329
UDI-Public10886704077329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberDLX100204
Device Lot NumberS14100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1